Alert archive / Guam / Wind Advisories in 2012
Wind Advisory 1, NWS Guam
NWS Guam issued this wind advisory at Mar 15, 2012, 1:15 AM CDT. It took effect at Mar 15, 2012, 3:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2012, 1:15 AM CDT (06:15 UTC)
- In effect from
- Mar 15, 2012, 3:00 PM CDT
- Expired
- Mar 16, 2012, 3:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Guam
The text
As transmitted, in the capitals the NWS used until 2016.
540 WWMY70 PGUM 150515 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 315 PM CHST THU MAR 15 2012 GUZ001>004-152030- /X.NEW.PGUM.WI.Y.0001.120315T2000Z-120316T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 315 PM CHST THU MAR 15 2012 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CHST FRIDAY... THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CHST FRIDAY. * TIMING...THROUGH THE DAY ON FRIDAY. * WINDS...NORTHEAST AT 20 TO 30 MPH WITH GUSTS TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. TARPS...TRASH CANS AND OTHER LIGHT OUTDOOR ITEMS SHOULD BE SECURED. && $$
2 follow-up statements
394 WWMY70 PGUM 151820 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 420 AM CHST FRI MAR 16 2012 GUZ001>004-160800- /X.CON.PGUM.WI.Y.0001.120315T2000Z-120316T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 420 AM CHST FRI MAR 16 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS EVENING... * NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH TODAY WILL GRADUALLY DIMINISH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. TARPS...TRASH CANS AND OTHER LIGHT OUTDOOR ITEMS SHOULD BE SECURED. && $$ STANKO
459 WWMY70 PGUM 160820 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 620 PM CHST FRI MAR 16 2012 GUZ001>004-160930- /X.EXP.PGUM.WI.Y.0001.000000T0000Z-120316T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 620 PM CHST FRI MAR 16 2012 ...WIND ADVISORY HAS EXPIRED... STRONG WINDS PEAKED ACROSS THE AREA LATE THIS AFTERNOON. THE NORTHEAST WINDS WILL CONTINUE AT 15 TO 25 MPH WITH GUSTS TO 35 MPH NEAR SHOWERS THROUGH THE OVERNIGHT HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this wind advisory went out at Mar 15, 1:03 AM CDT, 12 minutes earlier.
Area forecast discussion, Mar 15, 1:03 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
403 PM CHST THU MAR 15 2012
.SYNOPSIS...
A SHEAR LINE EXTENDS NE-SW THROUGH THE MARIANAS...AND SEEMS TO BE
GETTING BETTER DEFINED. RADAR SHOWS A SLIGHT INCREASE IN SHOWERS
NEAR AND EAST OF GUAM AND ROTA. WINDS HAVE PICKED UP THIS
AFTERNOON WITH GUSTS TO 30 KT AT SAIPAN AND 29 KT AT GUAM INTL
AIRPORT. ASCAT INDICATES 25 KT SEA SURFACE WINDS NORTHEAST OF THE
MARIANAS...AND SATELLITE DERIVED SEAS ARE 11-12 FEET IN THAT AREA.
&&
.DISCUSSION...
LOOKS LIKE A WIND/SURF EVENT OVER THE NEXT COUPLE OF DAYS FOR THE
MARIANAS. AS NOTED ABOVE...INDICATIONS OF STRONG WINDS AND HIGHER
SEAS ARE EVIDENT UPSTREAM FROM THE MARIANAS...AND HAVE BUMPED UP
WINDS AND SEAS A NOTCH FOR THE NEXT 2-3 DAYS. HAVE ISSUED A WIND
ADVISORY FOR FRIDAY...WHEN SUSTAINED WINDS SHOULD HIT 30 MPH AT
TIMES THROUGH THE DAY...WITH GUSTS TO 35 MPH OR EVEN A BIT HIGHER.
AFTER PEAKING FRIDAY...WINDS SHOULD SETTLE IN AT A BREEZY 15 TO
25 MPH OVER THE WEEKEND. SCATTERED SHOWERS ARE A POSSIBILITY FRI
NIGHT OR SATURDAY AS THE SHEAR LINE LINGERS...BUT MODELS TEND TO
KEEP BEST SHOWERS JUST SOUTH OF THE AREA...SO STAYING ISOLATED
FOR NOW.
&&
.MARINE/SURF...
HAVE RAMPED SEAS UP TO 13 FT...WITH A 10 FT EAST-NORTHEAST SWELL.
THIS WILL PRODUCE HIGH SURF UP TO 13 FEET ON EAST FACING REEFS.
ALONG NORTH FACING REEFS...A COMBINATION OF 3 FT NORTH SWELL...A
COMPONENT OF THE EAST SWELL...AND NORTHEAST WIND WAVES SHOULD
PRODUCE HIGH SURF UP TO 9 FEET ALONG NORTH FACING REEFS AS WELL.
HAVE ISSUED A HIGH SURF ADVY TO GO INTO EFFECT FRI MORNING...AND
SMALL CRAFT ADVY IS CONTINUED.
&&
.FIRE WEATHER...
FIRE WEATHER WATCH WAS ISSUED EARLIER TODAY FOR FRI-SAT...IN VIEW
OF A DROUGHT INDEX GOING PAST 600 INTO THE EXTREME RANGE...STRONG
WINDS...AND LOW FUEL MOISTURE. UNLESS SHOWERS HAPPEN TO DEVELOP
OVER GUAM TONIGHT OR EARLY FRIDAY...RED FLAG WARNING IS A GOOD
POSSIBILITY ON FRIDAY.
&&
.EASTERN MICRONESIA...
WILL BE ADDED WHEN AVAILABLE.
&&
.WESTERN MICRONESIA...
WILL BE ADDED WHEN AVAILABLE.
&&
.GUM WATCHES/WARNINGS/ADVISORIES...
GU...HIGH RIP CURRENT RISK FROM FRIDAY MORNING THROUGH SUNDAY
MORNING FOR GUZ001>004.
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH SATURDAY
AFTERNOON FOR GUZ001.
HIGH SURF ADVISORY FROM 6 AM FRIDAY TO 10 AM CHST SUNDAY FOR
GUZ001>004.
WIND ADVISORY FROM 6 AM TO 6 PM CHST FRIDAY FOR GUZ001>004.
MARIANAS WATERS...SMALL CRAFT ADVISORY UNTIL 6 AM CHST MONDAY FOR
PMZ151>154.
&&
MIDDLEBROOKE/DEVITAThe office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 9:15 PM CDT | Fire Weather Watch | GUM | 24 hr | |
| Mar 15, 1:15 AM CDT | High Surf Advisory | GUM | 4 days | |
| Mar 15, 2:20 PM CDT | Rip Current Statement | GUM | 71 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.